Stool consistency while on vancomycin and its significance
I apologize up front if this is not the right “board” to ask this question, but can anyone share with me what I should expect regarding my stool consistency while on vancomycin? I am on my second course (actually in the first week of a four week taper right now) and the consistency of my stools seem to have regressed back to what they were after I had been on vancomycin a few days. When I started the vancomycin, my stools were watery diarrhea with small flecks in it. After a few days, I had formed but very soft loose stools that did not stay intact when flushed. Then they progressed to firmer but still soft stools that partially stayed intact. After I started Florastor (saccharomyces boulardii) 10 days into that 14 day course, my stools started firming up to well-formed small stools (usually three or four at a time). I thought that was a sign of curing cdiff. Then I read that saccharomyces boulardii can cause constipation, and figured that could be the cause of the firm stools. I was dejected. Then about the time I started on the taper, I started having softer looser, stools, like a step or two better than watery diarrhea. Then a couple days of firm stools, then back to very loose, soft “stools” nearly the consistency of diarrhea. Is this a sign of recurrence? If so, how can that be when I am still on vancomycin, albeit a lesser dose?